MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C0305
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2018-00508.The hospital disposed of the device.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the right gastric artery using ruby coils.During the procedure, the physician deployed and detached two ruby coils in the gastroduodenal artery (gda) using a non-penumbra microcatheter.While attempting to place two other ruby coils in the right gastric artery with a very tight turn, the physician experienced resistance when the coils reached the distal end of the microcatheter and subsequently, the ruby coils would not advance further.Therefore, the ruby coils were removed and the physician decided to end the procedure.There was no report of an adverse effect to the patient.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7321718
Report Number3005168196-2018-00507
Device Sequence Number119649
Product Code HCG
UDI-Device Identifier00814548012810
UDI-Public00814548012810
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/07/2025
Device Catalogue NumberRBY2C0305
Device Lot NumberF73586
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2018
Initial Report FDA Received Date03/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1